Thunderstorm Wind, Toole
- When
- July 22, 2:28 AM MST
- Where
- Toole County, 26 mi E of Sweetgrass
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 49.000, -111.100
A severe thunderstorm produced a wind gust to 68 mph at Sweetgrass 26E.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust to 68 mph at Sweetgrass 26E.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 22, 1:54 AM MST, 34 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 254 AM MDT FRI JUL 22 2005 .DISCUSSION... TODAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE WILL BE OVER EASTERN MONTANA TODAY WITH SOUTHWEST FLOW ALOFT OVER MY CWA. SATELLITE IMAGERY IS SHOWING MID AND HIGH LEVEL MOISTURE FLOWING OVER THE GREAT BASIN INTO MY SOUTHWEST ZONES. MODELS ARE ALSO IN GOOD AGREEMENT MOVING A SURFACE LOW FROM THE PACIFIC NORTHWEST INTO CENTRAL MONTANA BY THIS EVENING THEN PUSHING A COLD FRONT THROUGH MY CWA OVERNIGHT. THIS SCENARIO IS SLOWER THAN PREVIOUS MODEL RUNS AND ALLOWS SUSTAINED EAST WINDS TO ADVECT HIGHER DEWPOINTS INTO MY CWA BEFORE CONVECTION HAS A CHANCE TO FIRE. AS A RESULT...BELIEVE THAT THUNDERSTORMS ACROSS MUCH OF MY CWA MAY BE A BIT WETTER THAN WAS PREVIOUSLY FORECAST...ALTHOUGH SHEAR PROFILES STILL SUGGEST THAT GUSTY WINDS WILL ACCOMPANY ANY STORMS THAT DEVELOP. EVEN THOUGH IT APPEARS THAT DRY THUNDERSTORMS WILL NOT BE AN ISSUE...DUE TO THE RECENT HOT AND DRY SPELL...WILL CONTINUE THE RED FLAG WARNING AND WILL UPGRADE THE WATCH IN MY EASTERN ZONES TO A WARNING. THE UPPER RIDGE IS FLATTENED TONIGHT AND A NEARLY ZONAL FLOW ALOFT SETS UP FOR THE REMAINDER OF THE SHORT TERM. PATTERN WILL SUPPORT A GENERALLY DRY REGIME WITH WEST WINDS AND TEMPERATURES REMAINING NEAR OR SLIGHTLY ABOVE SEASONAL NORMS. MPJ SUNDAY NIGHT THROUGH FRIDAY...QUIET CONDITIONS WILL BE THE RULE OF THUMB FOR THE EXTENDED FORECAST. NORTHWEST FLOW ALOFT WILL BRING COOLER TEMPERATURES TO THE AREA MONDAY AND TUESDAY. HIGHS WILL ACTUALLY BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. BY WEDNESDAY FLOW ALOFT BECOMES WESTERLY ALLOWING WARMER AIR BACK INTO THE REGION. HIGHS WILL CLIMB TO NEAR NORMAL AND REMAIN THERE INTO LATE NEXT WEEK. NORMAL HIGHS FOR THIS TIME OF YEAR ARE IN THE LOWER TO MID 80S. MEIER && .AVIATION... UPDATED AT 0500Z. WITH A SHORTWAVE TROUGH APPROACHING MONTANA FROM THE WEST...THE WESTERLY FLOW ALOFT WILL BECOME MORE SOUTHWESTERLY THROUGH 06Z SATURDAY. MONSOONAL MOISTURE MOVING INTO THE STATE FROM THE SOUTHWEST WILL BRING INCREASING MID AND HIGH LEVEL CLOUDINESS AND ISOLATED SHOWERS INTO SOUTHWEST AND NORTH CENTRAL MONTANA THROUGH 18Z FRIDAY. THE AIRMASS WILL DESTABILIZE AFTER 18Z FRIDAY AS THE SHORTWAVE APPROACHES THE STATE. DISTURBANCES IN THE SOUTHWEST FLOW WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA...WITH SOME OF THE STORMS BEING DRY. EASTERLY/SOUTHEASTERLY WILL BECOME MORE SOUTHERLY AFTER 18Z AS A COLD FRONT APPROACHES FROM THE WEST...THEN WINDS WILL BECOME MORE WESTERLY BEHIND THE FRONT AFTER 00Z. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 90 59 90 53 / 20 20 0 0 CTB 86 57 83 52 / 20 30 0 0 HLN 93 63 91 56 / 20 20 0 0 BZN 92 54 90 49 / 30 30 0 0 WEY 85 46 84 41 / 20 20 20 20 DLN 90 55 87 51 / 30 20 0 0 HVR 93 62 90 55 / 10 20 0 0 LWT 90 60 85 53 / 20 30 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON FRIDAY TO 9 PM FRIDAY FOR MTZ008- MTZ011-MTZ012-MTZ013-MTZ014-MTZ015-MTZ047-MTZ050-MTZ051-MTZ052- MTZ053-MTZ054-MTZ055. && SHORT TERM...MPJ LONG TERM....MEIER AVIATION...COULSTON WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 536 AM MDT THU JUL 21 2005 MTZ008-011>015-047-050>055-221145- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 536 AM MDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA...CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE AREA ON FRIDAY. SOME OF THESE STORMS WILL BE DRY WITH THE POTENTIAL FOR GUSTY WINDS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING. PLEASE REFER TO GTFRFWTFX FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-044>046-048-049-221145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 536 AM MDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 173 km away, was scanning. The volume nearest the first event began at 09:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465210.